MAUDE Adverse Event Report: COOK INC ULTRATHANE MULTIPURPOSE DRAINAGE SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MULTIPURPOSE DRAINAGE SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G27298
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: b5 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 11jun2024, it was reported that the device was in place for 15 minutes before leakage was noted.At the time of failure, the patient was lying on the operating table and hadn't moved.Patient activity level was described as "patient level is up with assist.".
 
Event or Problem Description
It was reported that the hub of the catheter from an ultrathane multipurpose drainage set was leaking.The device was required for a percutaneous transhepatic cholangio drainage (ptcd) procedure.After the leakage was noted, use of the device was discontinued.The physician used a new same device to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding event details has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
D2a- additional common names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b- additional product codes: gbo; lje.E1- customer (person): postal code: (b)(6).G4 ¿ pma/510(k) #: k173035.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Correction: d4- model# investigation ¿ evaluation it was reported that the hub of the catheter from an ultrathane multipurpose drainage set was leaking.The device was required for a percutaneous transhepatic cholangio drainage (ptcd) procedure.After the leakage was noted, use of the device was discontinued.The physician used a new same device to complete the procedure.It was reported that the device was in place for 15 minutes before leakage was noted.At the time of failure, the patient was lying on the operating table and hadn't moved.Patient activity level was described as "patient level is up with assist.¿as reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures, specifications, manufacturing instructions and instructions for use, as well as visual inspection and functional test of the returned device, were conducted during the investigation.The supplied, dawson-muller catheter from the ultrathane multipurpose drainage set, was returned in used condition.During table-top testing, using a syringe, hemostat, and water, it was confirmed water was escaping between the cap and mac-loc adaptor.A visual examination into the lumen of the mac-loc adaptor, confirmed the absence of a folded flare.The device passed the gap gauge test.No cracks were noted to the hub.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that inspection activities are currently in place to prevent the release of nonconforming product related to the reported failure mode.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the product ifu states the following in consideration of the reported failure mode: precautions patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.How supplied upon removal from package, inspect the product to ensure no damage has occurred.Evidence gathered upon review of the returned device indicates the device was not manufactured out of specification.A review of the dmr and dhr showed no evidence that there are additional nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MULTIPURPOSE DRAINAGE SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19505027
Report Number1820334-2024-00790
Device Sequence Number7072835
Product Code FGE
UDI-Device Identifier00827002272989
UDI-Public(01)00827002272989(17)260621(10)15445629X
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2026
Device Model NumberG27298
Device Catalogue NumberCLDM-8.5-MH
Device Lot Number15445629X
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer06/11/2024
09/04/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date06/17/2024
09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown